leg pain and rash
Oct 1, 2006
I have been having right leg pain for the past week and originally thought it was from a little working out. Now the pain is getting worse and a rash is developing quickly over that leg. It's a raised rash with blister type bumps. Should I go to the doctor or is this an allergic reaction to something? I had gotten off meds for about a week (after being on since 2004) and am wondering if this could possibly also be a side effect from restarting meds?
Response from Dr. Conway
I would recommend you discuss this with your doctor right away. This could be an early and potentially severe side effect of medications, such as non-nucleoside agents or abacavir. It could also be the result of your immune system improving while on treatment, with some latent infection (such as zoster) being re-activated. I am a bit concerned at the pain that preceded the rash, a symptom that often occurs with herpes infections (including zoster). For these reasons and also because it is important to make a specific diagnosis of this type of rash as soon as possible, I once again recommend that you show it to a doctor soon...
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.